MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER

MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 106A3
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product event summary: the injection proportional valve and valve board from the 106a3 console (b)(4) were returned and analyzed.During external visual inspection of the injection proportional valve it was observed that the returned part was intact with no apparent issues.The injection proportional valve was assembled to the test console following a warm-up time of 30 minutes, the console along with the test catheter failed the performance test due to the system notice 12221 "the system detected a high level of refrigerant flow during the system flush, and the system flush was stopped." further analysis through the cooling performance test showed that the injection pressure at pressure transducer 1 was not as expected and it was noted that the injection pressure value was not responding to proportional¿integral¿derivative control when the requested injection pressure was varied.During external visual inspection of the valve board, it was observed that the returned part was intact with no apparent issues.The valve board was assembled to the test console following a warm-up time of 30 minutes.The console along with the test catheter passed the performance test without any issues.The console passed multiple power test with no issues.In conclusion, the physical console was not returned, the injection proportional valve and valve board on the console were replaced in the field during servicing, the returned injection proportional valve was tested and confirmed defective, and the valve board was tested and confirmed functional.The product issue reported (system notice 50030) is not likely to cause or contribute to a death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, a system notice was received indicating that the safety system detected a high level of refrigerant flow and stopped the injection.The console was restarted, the balloon catheter, electrical umbilical cable, coaxial umbilical cable and auto connection box were replaced which did not resolve the issue. the case was aborted and the patient was under general anesthesia.Service was performed at a later date.  the injection proportional valve (mks) and the valve board were replaced which resolved the issue.The console was serviced as appropriate.No patient complications have been reported as a result of this event.

Brand Name
CRYOCONSOLE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
Manufacturer (Section G)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA   H9R 5Z8
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14977809
Report Number3002648230-2022-00271
Device Sequence Number5035150
Product Code LPB
UDI-Device Identifier00613994775955
UDI-Public00613994775955
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P020045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number106A3
Device Catalogue Number106A3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2022
Initial Report FDA Received Date07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown